# SDR DALA13005840996

- Difficulty date: January 26, 2013
- Submitted: February 5, 2013
- Operation: Air carrier
- Aircraft: N996DL
- Make and model: Doug MD-88
- Aircraft serial: 53363
- Aircraft time: 55,819 hours, 40,458 cycles
- Engine: Pwa JT8D219
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 2
- Stage of operation: CL
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: A

## Discrepancy

CREW RETURNED THE ACFT WITH THE NR 2 ENGINE SHUTDOWN.  WHILE CLIMBING THRU 12,000 FEET, THE CREW HEARD A SMALL BANG FOLLOWED BY A LOUDER BANG AND THEN SHORTLY THEREAFTER NOTICED N1 AND N2 HAD ROLLED BACK AND THE EGT CLIMBED TO 800 DEG. THE FLIGHT CREW COMPLIED WITH QRH AND SECURED THE FUEL CUTOFF.  MX COULD FIND VISIBLE DAMAGE IN EITHER THE INLET OR THE EXHAUST.  THE ENGINE WAS CHANGED DUE TO THE HIGH EGT REACHED.
